Louisiana, 2005

Damaging Wind in Louisiana, December 4, 2005

December 4, 2005 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 4, 11:30 AM CST, 30 minutes earlier.

Area forecast discussion, Dec 4, 11:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CST SUN DEC 4 2005

.DISCUSSION....
STRONG COLD FRONT MOVING THROUGH SE TX AND WEST CENTRAL LOUISIANA
THIS MORNING. THIS FRONT IS TRIGGERING SHOWERS AND THUNDERSTORMS OUT
IN ADVANCE OF THE FRONT. STORMS TODAY WILL RACE RAPIDLY TO THE
NORTHEAST. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
AND HAIL. TEMPERATURES ARE IN THE MID 70S WITH DEW POINTS IN THE
UPPER 60S...IN ADVANCE OF THE FRONT. LITTLE SUPPORT IS NOTED IN THE
MIDDLE PORTION OF THE ATMOSPHERE AND THIS SHOULD HELP TO HINDER
STORM DEVELOPMENT A BIT.

HAVE RAISED POPS AND INCREASED TEMPERATURES AND ZONES ARE UPDATED.

&&

.AVIATION...
A STRONG COLD FRONT WILL BLAST THROUGH THE REGION THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY BOUNDARY WITH RAIN CHANCES
CONTINUING OVERNIGHT BEHIND THE FRONT. WILL SEE PRIMARILY MVFR/IFR
TODAY FROM LOW CEILINGS...AND OCCASIONAL IFR ASSOCIATED WITH
CONVECTION.

&&

.MARINE...OUR PERSISTENT SOUTHERLY FLOW OVER THE NORTHWEST GULF WILL
BE COMING TO AN END OVERNIGHT AS A STRONG COLD FRONT ADVANCES
ACROSS THE GULF WATERS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT...FOLLOWED BY STRONG AND COOL NORTHERLY WINDS.

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  44  57  34 /  60  60  20  00
KBPT  73  42  56  34 /  40  40  10  00
KAEX  71  38  52  29 /  60  60  10  00
KLFT  75  46  55  33 /  60  60  20  00

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Dec 4, 3:31 AM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 AM CST SUN DEC 4 2005

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-050930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
331 AM CST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE
ACROSS THE REGION TODAY. A FEW STRONG AND SEVERE THUNDERSTORMS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Avoyelles

When
December 4, 12:00 PM CST
Where
Avoyelles County, Simmesport
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.983, -91.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482632.